Wyoming, 2010High Wind in Wyoming, December 27 to 29, 2010
December 27 to 29, 2010 · NWS CYS · 5 events in 3 counties and zones
A combination of strong winds in the upper atmosphere and a large pressure gradient at the surface produced very windy conditions for the area.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A combination of strong winds in the upper atmosphere and a large pressure gradient at the surface produced very windy conditions for the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 27, 2:30 PM MST, 4 hours 41 minutes earlier.
Area forecast discussion, Dec 27, 2:30 PM MST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MST MON DEC 27 2010
.SHORT TERM...TONIGHT THROUGH WEDNESDAY...
FAST WESTERLY FLOW ALOFT WILL CONTINUE OVER THE CWA THROUGH TUESDAY
NIGHT. THE FLOW ALOFT THEN BACKS ON WEDNESDAY IN ADVANCE OF THE
DEVELOPING AND APPROACHING STORM SYSTEM STORM SYSTEM. A SURFACE
LOW PRESSURE TROUGH WILL FORM OVER EASTERN WYOMING TUESDAY AFTERNOON
AND PERSIST THROUGH WEDNESDAY MORNING. THROUGH WEDNESDAY MORNING
THE WEATHER OVER THE CWA WILL BE DESCRIBED AS SLIGHTLY ABOVE NORMAL
TEMPERATURES...DRY...PERIODS OF MID AND HIGH CLOUDS AND MOST NOTABLY
STRONG WINDS THROUGH SUNSET AND THEN AGAIN LATE TUESDAY EVENING
THROUGH MIDDAY WEDNESDAY. THE SURFACE PRESSURE GRADIENT WILL
CONTINUE TO RELAX TONIGHT AND TUESDAY FOR A PERIOD OF LIGHTER
WINDS. THAT GRADIENT AS WELL AS THE 700 MB WINDS AGAIN INCREASES
TUESDAY NIGHT AND PERSISTS THROUGH MIDDAY WEDNESDAY. LARGE
SURFACE PRESSURE FALLS TO OUR NORTH...MODEL WINDS AT 700 MB OF 40
TO 45 KNOTS WINDS AND LARGE LOW LEVEL HEIGHT DIFFERENCES BETWEEN
KCAG AND KCPR WOULD ALL SUGGEST A MARGINAL HIGH WIND EVENT IS
SHAPING UP FOR OVER AND NEAR THE LARAMIE RANGE AND THE KARL AREA.
WILL GO AHEAD AND ISSUE A HIGH WIND WATCH FOR AREAS OVER AND NEAR
THE LARAMIE RANGE AND THE KARL AREA FROM 05Z TO 21Z WEDNESDAY.
THE WEATHER STARTS TO CHANGE ON WEDNESDAY AT LEAST OVER THE WEST
PART OF THE CWA. AT 00Z THURSDAY THE DIGGING SHORTWAVE TROUGH IS
LOCATED FROM NORTHERN IDAHO TO EASTERN NEVADA WITH MODELS FAIRLY
CLOSE AT THAT TIME. IN THE SOUTHWEST FLOW ALOFT AHEAD OF THE
DEVELOPING STORM WILL BE SEVERAL SHORTWAVE TROUGHS MOVING OVER THE
CWA LATE TUESDAY NIGHT AND WEDNESDAY. SURFACE CYCLOGENESIS FORMS
OVER EASTERN COLORADO LATE WEDNESDAY AFTERNOON WITH THE COLDER AIR
STILL OVER NORTHERN WYOMING. MODELS SPREAD QPF INTO AREAS WEST OF
THE LARAMIE RANGE WEDNESDAY AFTERNOON. WITH THE MODELS BEING
CONSISTENT IN THEIR PAST NUMBER OF RUNS WILL INCREASE POPS IN THE
WEST PART OF THE CWA WEDNESDAY WITH THE PRECIPITATION TYPE BEING
SNOW.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. 12Z RUNS OF THE
NAM...GFS AND ECMWF QUITE SIMILAR IN 500 MB SYNOPTIC PATTERN AND IN
LOW LEVELS WITH SOME MINOR DIFFERENCES...ESPECIALLY WITH REGARD TO
THE PROGRESSIVE TROUGH ALOFT PASSAGE FOR WEDNESDAY NIGHT THROUGH
FRIDAY...THUS MODERATE TO HIGH CONFIDENCE IN SOLUTIONS.
WEDNESDAY NIGHT...COLD FRONT PROGRESSES ACROSS OUR COUNTIES AS THE
CLOSED TROUGH ALOFT MOVES TO CENTRAL UTAH. SNOW CHANCES INCREASE TO
40 TO 100 PERCENT WEST OF A LUSK TO LARAMIE LINE DUE TO MOIST
AIRMASS ALONG BAROCLINIC BAND AND WITH LIFT PROVIDED BY DYNAMICS AND
DIFFLUENCE ALOFT.
THURSDAY...UPPER LOW MOVES ACROSS SOUTHWEST COLORADO...WITH THE
ASSOCIATED SURFACE LOW ACROSS SOUTHWEST KANSAS OR THE OKLAHOMA
PANHANDLE. STRONG COLD AIR ADVECTION ACROSS OUR COUNTIES WILL KEEP
TEMPERATURES STEADY OR SLOWLY FALLING. POSITIONING OF THE SURFACE
THROUGH 700 MB LOW ALONG WITH MOST LIFT COINCIDENT WITH MOIST
ATMOSPHERE INDICATES THE HEAVIEST QPF AND SNOW WILL FALL ACROSS
NORTHEAST COLORADO...ESPECIALLY CONSIDERING OUR 700 MB WINDS WILL BE
NORTHERLY AND THE UPSLOPE DEEPEST TO THE SOUTH OF SOUTHEAST WYOMING.
STILL THOUGH...LIGHT TO MODERATE SNOW WILL BE WIDESPREAD AND WITH
STRONG NORTH WINDS DUE TO THE GRADIENT...WE MAY NEED WINTER WEATHER
ADVISORIES FOR SOME LOCATIONS SOUTH OF RAWLINS TO SCOTTSBLUFF LINE.
THURSDAY NIGHT...UPPER LOW PIVOTS INTO NORTHWEST KANSAS WITH THE 700
MB TROUGH AXIS FROM EASTERN SOUTH DAKOTA TO WESTERN KANSAS. BEST
LIFT AND HIGHEST QPF/S AND SNOWFALL AMOUNTS EXPECTED TO TRACK ACROSS
NORTHEAST COLORADO...NORTHWEST KANSAS AND CENTRAL NEBRASKA...JUST
SOUTHEAST OF OUR COUNTIES. IF THE ECMWF POSITION VERIFIES WITH THE
HIGHER QPF TRACK FURTHER NORTH...HEAVIEST BAND OF SNOW WILL FALL
ACROSS OUR COUNTIES SOUTHEAST OF A LINE FROM LARAMIE TO CHADRON.
FRIDAY...UPPER TROUGH MOVES TO EASTERN SOUTH DAKOTA WITH COLD
TEMPERATURES AND A CHANCE OF SNOW ACROSS OUR COUNTIES WITH CYCLONIC
FLOW ALOFT.
SATURDAY...WARMING TREND AS SHORTWAVE RIDGING ALOFT DEVELOPS AND
DOWNSLOPE WARMING BEGINS.
SUNDAY...WEAKER SHORTWAVE TROUGH ALOFT PASSES ACROSS WITH FEW SNOW
SHOWERS ACROSS THE SNOWY RANGE...DRY ELSEWHERE.
MONDAY...NORTHWEST FLOW ALOFT CONTINUES...KEEPING THE COLD AIR IN
PLACE. LOOKS DRY WITH LIMITED LOW AND MID LEVEL MOISTURE AND LACK OF
LIFT.
&&
.AVIATION...00Z TAF ISSUANCE...
VFR CONDITIONS ARE EXPECTED OVER THE CWA THROUGH TUESDAY. CLOUDS
WILL LOWER OVER THE CWA LATE TUESDAY NIGHT AND WEDNESDAY WITH IFR
CONDITIONS WIDESPREAD OVER THE CWA LATE WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT. WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 45
KNOTS MAINLY ALONG AND WEST OF THE LARAMIE RANGE THROUGH 00Z.
WESTERLY WINDS WILL INCREASE WITH GUSTS TO 45 KNOTS IN THAT SAME
AREA TUESDAY NIGHT AND WEDNESDAY MORNING.
&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FOR 10 PM TUESDAY THROUGH 2 PM WEDNESDAY FOR
WYZ103-WYZ106-WYZ110-WYZ116-WYZ117.
NE...NONE.
&&
WEILAND/RUBINHazardous weather outlook, Dec 27, 2:27 PM MST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
227 PM MST MON DEC 27 2010
NEZ002-003-019>021-054-055-095-096-WYZ101-WYZ102-WYZ104-WYZ105-
WYZ107>109-111>115-117>119-281245-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-SOUTHWEST
CARBON COUNTY-SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-
SNOWY RANGE-LARAMIE VALLEY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
227 PM MST MON DEC 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A STRONG STORM SYSTEM WILL BEGIN TO AFFECT CARBON COUNTY WEDNESDAY.
SNOW WILL DEVELOP OVER CARBON COUNTY AND WILL SPREAD EAST OVER ALL
OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE BY THURSDAY
AFTERNOON. THE SNOW WILL CONTINUE THROUGH FRIDAY.
A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA WEDNESDAY NIGHT AND
THURSDAY...RESULTING IN MUCH COLDER TEMPERATURES...BLUSTERY NORTH
WINDS AND WIDESPREAD SNOW. AREAS OF BLOWING SNOW AND REDUCED
VISIBILITIES WILL OCCUR. TRAVEL MAY BECOME HAZARDOUS WEDNESDAY NIGHT
THROUGH FRIDAY. BY FRIDAY EVENING...TOTAL SNOWFALL AMOUNTS FROM THE
STORM WEDNESDAY NIGHT THROUGH FRIDAY ARE PROJECTED TO RANGE FROM 4
TO 8 INCHES ACROSS THE LOWER ELEVATIONS...WITH 10 TO 20 INCHES
ACROSS THE MOUNTAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ103-WYZ106-110-116-281245-
NORTH LARAMIE RANGE-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
227 PM MST MON DEC 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WESTERLY WINDS WILL GUST AS HIGH AS 45 MPH THROUGH SUNSET.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG WINDS WILL AGAIN DEVELOP LATE TUESDAY NIGHT AND CONTINUE
THROUGH MIDDAY WEDNESDAY IN AREAS OVER AND NEAR THE LARAMIE RANGE AND
NEAR ARLINGTON. WIND GUSTS MAY REACH AS HIGH AS 60 MPH DURING THAT
TIME AND A HIGH WIND WATCH HAS BEEN ISSUED.
A STRONG STORM SYSTEM WILL BEGIN TO AFFECT CARBON COUNTY AND THE
SNOWY RANGE WEDNESDAY NIGHT. SNOW WILL BE LIKELY ACROSS THE AREA
FROM LATE WEDNESDAY THROUGH FRIDAY NIGHT. MUCH COLDER TEMPERATURES
WILL OCCUR ACROSS THE AREA AND VERY WINDY CONDITIONS WILL CAUSE
BLOWING AND DRIFTING SNOW THURSDAY NIGHT THROUGH FRIDAY.
BY FRIDAY EVENING...TOTAL SNOWFALL AMOUNTS WILL RANGE FROM 4 TO 8
INCHES ACROSS THE LOWER ELEVATIONS...WITH 10 TO 20 INCHES ACROSS THE
MOUNTAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
RUBIN
In the hours before
Special weather statement, Dec 27, 1:47 PM MST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
147 PM MST MON DEC 27 2010
WYZ110-280000-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
147 PM MST MON DEC 27 2010
...STRONG WINDS WILL CONTINUE IN THE ARLINGTON AREA THROUGH
SUNSET...
AT 120 PM...WINDS AT ARLINGTON WERE SUSTAINED AROUND 40 MPH WITH
GUSTS TO 56 MPH. STRONG WINDS WILL CONTINUE THROUGH SUNSET OVER THE
AREA WITH SUSTAINED WINDS AROUND 35 MPH AND GUSTS AS HIGH AS 50
MPH.
THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW...
REDUCING VISIBILITIES AND CREATING SLICK ROADS. MOTORISTS ON
INTERSTATE 80 BETWEEN WALCOTT JUNCTION AND ARLINGTON SHOULD BE
PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE WITH HIGH
PROFILE AND LIGHTWEIGHT VEHICLES SHOULD USE EXTRA CAUTION.
WEILAND
Local storm report, Dec 27, 2:08 PM MST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
208 PM MST MON DEC 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND GST 4 ESE I-80 EXIT 345 41.08N 105.04W
12/27/2010 E58 MPH LARAMIE WY MESONET
THE WIND GUST 58 MPH TO 66 MPH. SUSTAINED WIND 45 MPH TO
55 MPH.
&&
DDEALSpecial weather statement, Dec 27, 2:28 PM MST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
228 PM MST MON DEC 27 2010
NEZ002-003-019>021-054-055-095-096-WYZ101>119-281200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP...
MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON...
ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT...
RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
228 PM MST MON DEC 27 2010
...SNOWY...WINDY AND MUCH COLDER WEDNESDAY NIGHT THROUGH FRIDAY...
A STRONG STORM SYSTEM WILL BEGIN TO AFFECT CARBON COUNTY AND THE
SNOWY RANGE ON WEDNESDAY. SNOW WILL DEVELOP ACROSS CARBON COUNTY AND
WILL SPREAD EAST OVER ALL OF SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE BY THURSDAY AFTERNOON.
A STRONG COLD FRONT WILL SWEEP ACROSS SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE WEDNESDAY NIGHT AND EARLY THURSDAY
MORNING...RESULTING IN MUCH COLDER TEMPERATURES...BLUSTERY NORTH
WINDS AND WIDESPREAD SNOW. AREAS OF BLOWING SNOW AND REDUCED
VISIBILITIES WILL OCCUR. TRAVEL WILL BECOME HAZARDOUS IN SOME
LOCATIONS WEDNESDAY NIGHT THROUGH FRIDAY.
BY FRIDAY EVENING...TOTAL STORM SNOWFALL AMOUNTS FROM WEDNESDAY
NIGHT THROUGH FRIDAY ARE EXPECTED TO BE 4 TO 8 INCHES ACROSS THE
LOWER ELEVATIONS...WITH 10 TO 20 INCHES IN THE MOUNTAINS.
AT THIS TIME...THE STORM TRACK SUGGESTS THAT THE HEAVIEST SNOW WILL
TRACK TO THE SOUTH AND EAST OF SOUTHEAST WYOMING AND WESTERN
NEBRASKA...ALTHOUGH IF THE STORM TRACKS FURTHER TO THE NORTH...THEN
SNOWFALL AMOUNTS WILL BE HIGHER ACROSS SOUTHEAST WYOMING AND WESTERN
NEBRASKA...ESPECIALLY EAST OF INTERSTATE 25.
STAY TUNED TO LOCAL WEATHER SOURCES SUCH AS NOAA WEATHER RADIO AND
THE NATIONAL WEATHER SERVICE CHEYENNE WEBSITE FOR UPDATED
INFORMATION ON THIS UPCOMING STORM SYSTEM.
FOR WEATHER INFORMATION...GO TO WWW.WEATHER.GOV/CYS
RUBIN
Special weather statement, Dec 27, 7:11 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
711 PM MST MON DEC 27 2010
WYZ110-280600-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
711 PM MST MON DEC 27 2010
...LOCALLY STRONG WINDS WILL CONTINUE IN THE ARLINGTON AREA THIS
EVENING...
LOCALLY STRONG AND GUSTY WINDS WILL PERSIST IN THE ARLINTON AREA
THIS EVENING. SOME GUSTS TO NEAR 50 MPH ARE EXPECTED MAINLY EARLY
THIS EVENING.
High Wind, North Snowy Range Foothills
- When
- December 27, 7:11 PM MST to December 28, 12:20 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
WYDOT sensor at Arlington recorded sustained winds in excess of 40 mph from 711 PM until after midnight. Peak gusts during this time were 59 mph at 1036 and 1041 PM.
High Wind, North Snowy Range Foothills
- When
- December 28, 12:20 AM MST to 5:36 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
WYDOT sensor at Arlington recorded sustained winds in excess of 40 mph from midnight until 536 AM. Peak gusts during this time were 60 mph shortly before 1 AM.
High Wind, Central Laramie Range and Southwest Platte County
- When
- December 28, 12:25 PM MST to 2:45 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
WYDOT sensor at Bordeaux recorded strong winds with several gusts to 60 mph between 1225 and 1445 PM.
High Wind, North Snowy Range Foothills
- When
- December 29, 3:36 AM MST to 5:41 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
WYDOT sensor at Arlington recorded sustained winds in excess of 40 mph between 336 and 541 AM with a peak gust during this period of 71 mph at 446 AM.
High Wind, Central Carbon County
- When
- December 29, 9:19 AM MST
- Where
- Central Carbon County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The ASOS at Rawlins recorded a peak gust of 58 mph at 919 AM.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, December 27 to 29, 20102 deaths · 2 events
- Frost and Freeze in Florida, December 27 to 29, 2010$19 million · 10 events
- Frost and Freeze in Florida, December 27 to 28, 2010$9.3 million · 10 events
- Coastal Flood in Massachusetts, December 27, 2010$2.4 million · 4 events
- High Wind in Virginia, December 27, 2010$31,000 · 55 kt wind · 5 events
- High Wind and Strong Wind in Pennsylvania, December 27, 2010$20,000 · 54 kt wind · 10 events
- Blizzard in Maine, December 27, 201015 events
- High Wind in North Carolina, December 27, 2010$18,000 · 55 kt wind · 1 event
- Winter Storm and Heavy Snow in Montana, December 27 to 29, 20107 events
- Strong Wind in Maryland, December 27, 2010$6,000 · 5 events
- Heavy Snow in Oregon, December 27 to 30, 20105 events
- Frost and Freeze in Texas, December 27, 20104 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 266975, 266976, 266980, 266978, 266981.